MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, right femoral vein catheterization was performed on (b)(6) 2024, and no problems were found with the use of the catheter for crrt (continuous renal replacement therapy) treatment.During normal use, when the doctor tested the catheter flow on (b)(6) 2024, they found that there was bleeding near the bifurcation of the epitaxial catheter, suspected of a hole.The junction of the extension tube and the bifurcate was the location of the leak.The catheter was not repaired.There was no luer adapter issue.The insertion site was treated with iodophor prior to product placement.Iodophor was the cleaning agent used on the device, and it was typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.The clamp was moved periodically.Flushing was done prior to use, and the result had no problems. nothing unusual was observed on the device prior to use.No other products were being utilized with the device.No other defects or damage were found on the product.The insertion site was treated with iodophor prior to product placement.The product was not replaced at the time.There was 3 ml (milliliters) of blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d3 (mfr name, street 1, mfr city, mfr region, country code, postal code), g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, right femoral vein catheterization was performed on (b)(6) 2024, and no problems were found with the use of the catheter for crrt (continuous renal replacement therapy) treatment.During normal use, when the doctor tested the catheter flow on (b)(6) 2024, they found that there was bleeding near the bifurcation of the epitaxial catheter, suspected of a hole.The junction of the extension tube and the bifurcate was the location of the leak.The catheter was not repaired.There was no luer adapter issue.The insertion site was treated with iodophor prior to product placement.Iodophor was the cleaning agent used on the device, and it was typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.The clamp was moved periodically.Flushing was done prior to use, and the result had no problems. nothing unusual was observed on the device prior to use.No other products were being utilized with the device.No other defects or damage were found on the product.The insertion site was treated with iodophor prior to product placement.The catheter was replaced with the same product id (identifier) as intervention required as a result of the event and after the remedial action, the procedure was completed.There was 3 ml (milliliters) of blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, right femoral vein catheterization was performed on (b)(6) 2024, and no problems were found with the use of the catheter for crrt (continuous renal replacement therapy) treatment.During normal use, when the doctor tested the catheter flow on (b)(6) 2024, they found that there was bleeding near the bifurcation of the epitaxial catheter, suspected of a hole.The junction of the extension tube and the bifurcate was the location of the leak.The catheter was not repaired.There was no luer adapter issue.The insertion site was treated with iodophor prior to product placement.Iodophor was the cleaning agent used on the device, and it was typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.The clamp was moved periodically.Flushing was done prior to use, and the result had no problems. nothing unusual was observed on the device prior to use.No other products were being utilized with the device.No other defects or damage were found on the product.The insertion site was treated with iodophor prior to product placement.The catheter was replaced with the same product id (identifier) and same lot number as intervention required as a result of the event and after the remedial action, the procedure was completed.There was 3 ml (milliliters) of blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, right femoral vein catheterization was performed, the patient underwent dialysis three times a week and no problems were found with the use of the catheter for crrt (continuous renal replacement therapy) treatment.After the catheter had been used for one month, before getting on the machine, when vigorously pumping and pushing the catheter (which meant by use a syringe to connect the catheter connector to aspirate and inject blood in order to check whether there was thrombus in the catheter and to test the patency or flow of the catheter), they found that there was blood seepage from the red extension tube near the bifurcation, and there might be a sand-hole that was invisible to the naked eye.The catheter was not repaired.There was no luer adapter issue.The insertion site was treated with iodophor prior to product placement.Iodophor was the cleaning agent used on the device, and it was typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.The clamp was moved periodically.Flushing was done prior to use, and the result had no problems. nothing unusual was observed on the device prior to use.No other products were being utilized with the device.No other defects or damage were found on the product.The insertion site was treated with iodophor prior to product placement.They immediately stopped using the catheter.The catheter was replaced with the same product id (identifier) and same lot number as intervention required as a result of the event and after the remedial action, the procedure was completed.There was 3 ml (milliliters) of blood loss.A blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18927295
Report Number3009211636-2024-00081
Device Sequence Number9364560
Product Code MSD
UDI-Device Identifier10884521013193
UDI-Public10884521013193
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145017
Device Catalogue Number8888145017
Device Lot Number2302700101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/13/2024
04/08/2024
05/29/2024
06/24/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/08/2024
05/02/2024
06/26/2024
07/10/2024
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale